Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 20, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 8, 2006, 9:05 PM CST for Franklin County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2006, 9:05 PM CST (03:05 UTC)
- Expired
- Mar 8, 2006, 9:44 PM CST
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 50 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 090306
SVRTSA
ARC047-090400-
/O.NEW.KTSA.SV.W.0020.060309T0305Z-060309T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
905 PM CST WED MAR 8 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 1000 PM CST
* AT 902 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES
NORTHWEST OF FERN TO 27 MILES SOUTHWEST OF FERN...MOVING EAST AT 55
MPH. WIND GUSTS TO 60 MPH WERE REPORTED AT THE FORT SMITH AIRPORT
AT 858 PM.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FERN...CASS...
OZARK...WIEDERKEHR VILLAGE...ALTUS AND DENNING.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3538 9370 3538 9374 3541 9380 3534 9381
3531 9391 3531 9407 3544 9407 3549 9403
3558 9402 3558 9407 3566 9406 3566 9398
3573 9395 3573 9391 3576 9389 3577 9390
3576 9369
$$2 follow-up statements
000
WWUS54 KTSA 090335
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
934 PM CST WED MAR 8 2006
ARC047-090400-
/O.CON.KTSA.SV.W.0020.000000T0000Z-060309T0400Z/
FRANKLIN AR-
934 PM CST WED MAR 8 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CST FOR
FRANKLIN COUNTY...
AT 930 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTH
OF REDDING TO 5 MILES SOUTH OF MEG...MOVING EAST AT 30 MPH. THESE
STORMS ARE BEGINNING TO SHOW SIGNS OF WEAKENING.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MOUNTAIN TOP...
TAFT...WIEDERKEHR VILLAGE...ALTUS...DENNING AND ALIX.
LAT...LON 3538 9370 3538 9374 3541 9380 3534 9381
3531 9391 3531 9394 3577 9379 3576 9369
$$000
WWUS54 KTSA 090344
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
944 PM CST WED MAR 8 2006
ARC047-090354-
/O.CAN.KTSA.SV.W.0020.000000T0000Z-060309T0400Z/
FRANKLIN AR-
944 PM CST WED MAR 8 2006
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY HAS BEEN
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
TO REPORT PREVIOUS HAIL OR WIND DAMAGE...HAVE THE NEAREST LAW
ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN TULSA.
LAT...LON 3538 9370 3538 9374 3541 9380 3534 9381
3531 9391 3531 9394 3577 9379 3576 9369
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 9:04 PM CST, 1 minute earlier.
Area forecast discussion, Mar 8, 9:04 PM CST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 904 PM CST WED MAR 8 2006 .MESOSCALE UPDATE... A SEVERE THUNDERSTORM IS MOVING THROUGH FORT SMITH AT THIS TIME. SHEAR IN THE 0 TO 1 KM RANGE IS VERY HIGH AT 30 TO 45 KNOTS IN THE RIVER VALLEY. WHILE PARAMETERS WE CAN SEE INDICATE THE STORMS ARE ELEVATED...THE FACT THEY THEY ARE PRODUCING SEVERE WIND GUSTS SUGGESTS THAT THEY ARE NOT ROOTED TOO FAR OFF THE SURFACE. GIVEN THE VERY HIGH 0 TO 1KM SHEAR LOW-LEVEL MESOCYCLONES WILL OCCUR WITH THE STORMS AND SOME TORNADO POTENTIAL DOES EXIST. WE WILL CONTINUE TO ISSUE SEVERE THUNDERSTORM WARNINGS DOWNSTREAM OF THE FORT SMITH / VAN BUREN STORMS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 1 LONG TERM FORECASTER ID= 1
Hazardous weather outlook, Mar 8, 6:55 PM CST, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 655 PM CST WED MAR 8 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 655 PM CST WED MAR 8 2006 ...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND OVERNIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 2 AM. AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 9 PM. AREA AT GREATEST RISK...WIDESPREAD SEVERE WEATHER EXPECTED. DISCUSSION... THE DRYLINE STRETCHED FROM SOUTHEAST KANSAS INTO SOUTHCENTRAL OKLAHOMA EARLY THIS EVENING. CONVECTION HAS DEVELOPED ALONG THE DRYLINE OVER SOUTHEAST KANSAS...BUT THE CAP HAS HELD CONVECTION IN CHECK OVER NORTHEAST OKLAHOMA SO FAR. ADDITIONAL THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE DRYLINE ACROSS SOUTHCENTRAL OKLAHOMA AND NORTHCENTRAL TEXAS. A STRENGTHENING LOW-LEVEL JET WILL HELP TO MAINTAIN THIS ACTIVITY AS IT SPREADS NORTHEAST INTO SOUTHEAST OKLAHOMA LATER THIS EVENING AND EVENTUALLY INTO WESTERN ARKANSAS. THE PRIMARY SEVERE WEATHER THREAT APPEARS TO BE DAMAGING WINDS AND LARGE HAIL...BUT THE WIND FIELDS CONTINUE TO SUPPORT A TORNADO THREAT...ESPECIALLY IF A SURFACE BASED STORM CAN BE REALIZED. LATER TONIGHT...THE SURFACE LOW WILL DEEPEN OVER WESTERN OKLAHOMA WHILE A STRONG BAND OF 80 TO 90 KNOT MID-LEVEL WINDS SWING THROUGH NORTHERN TEXAS INTO OKLAHOMA. THE IMPROVED UPPER DYNAMICS SHOULD RESULT IN ANOTHER ROUND OF SEVERE WEATHER FOR MUCH OF THE AREA...MAINLY AFTER 2 TO 3 AM. THESE STORMS WILL LIKELY BECOME LINEARLY ORIENTATED AS THEY APPROACH THE FORECAST AREA. LOW-LEVEL WIND FIELDS WILL REMAIN VERY STRONG...AND THE TORNADIC THREAT WILL CONTINUE...ESPECIALLY IN ANY BOWING STORM SEGMENTS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. CONTINUALLY MONITOR LATER WARNINGS AND STATEMENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... THE SEVERE WEATHER RISK WILL CONTINUE INTO THURSDAY...BOTH WITH ONGOING MORNING THUNDERSTORMS AND WITH ANY THUNDERSTORMS WHICH DEVELOP IN THE AFTERNOON. ANY AFTERNOON THUNDERSTORMS WILL PRIMARILY BE A HAIL THREAT. THE NEXT STRONG STORM SYSTEM APPROACHES DURING THE WEEKEND WITH CONTINUED THUNDERSTORM CHANCES...WHILE STRONG SOUTHERLY WINDS TYPICAL OF SPRINGTIME FUEL FIRE WEATHER CONCERNS. EMERGENCY MANAGEMENT PLANNING STATEMENT... ACTIVE WEATHER PATTERN WILL CONTINUE...AND LATER FORECASTS SHOULD CONTINUE TO BE CLOSELY MONITORED. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 8, 9:03 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
903 PM CST WED MAR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND GST FORT SMITH 35.39N 94.40W
03/08/2006 M60 MPH SEBASTIAN AR ASOS
FORT SMITH REGIONAL AIRPORT ASOS
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:39 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 51 min |
| Mar 9, 1:52 AM CST | Severe Thunderstorm Warning | TSA | Crawford, Sebastian, Washington | 73 min |
| Mar 9, 2:32 AM CST | Severe Thunderstorm Warning | TSA | Franklin | 58 min |
| Mar 9, 4:34 AM CST | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 34 min |
| Mar 9, 4:56 AM CST | Severe Thunderstorm Warning | TSA | Franklin | 31 min |
| Mar 9, 1:30 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 60 min |
| Mar 9, 1:50 PM CST | Severe Thunderstorm Warning | TSA | Washington | 55 min |
| Mar 9, 1:51 PM CST | Severe Thunderstorm Warning | TSA | Sebastian | 36 min |
| Mar 9, 2:01 PM CST | Severe Thunderstorm Warning | TSA | Franklin | 49 min |
| Mar 9, 2:04 PM CST | Severe Thunderstorm Warning | TSA | Madison | 56 min |
| Mar 9, 2:35 PM CST | Severe Thunderstorm Warning | TSA | Carroll | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.